Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 3:42 PM CDT for Hinds County, Warren County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2007, 3:42 PM CDT (20:42 UTC)
- Expired
- Jul 13, 2007, 5:02 PM CDT
- In force
- 80 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30 KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE RAIN THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM THE UPPER 80S TO AROUND 90./17/ SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS SITUATED ACROSS THE REGION. 500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL UNDER LIGHT ANTICYCLONIC FLOW. RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE CWA. I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE PREVIOUS FORECAST. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 70 85 / 40 64 50 54 MERIDIAN 70 88 68 86 / 39 60 45 44 VICKSBURG 70 88 70 86 / 46 61 55 59 HATTIESBURG 72 87 69 86 / 40 57 40 49 NATCHEZ 71 86 70 83 / 47 61 60 66 GREENVILLE 71 90 69 86 / 62 63 44 42 GREENWOOD 70 88 69 86 / 51 63 42 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 314 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS MAY OCCUR. FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Jul 13, 3:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ACROSS POWERLINES AROUND THE
NEWTON AREA.
&&
BRYANTLocal storm report, Jul 13, 3:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS EMERGENCY MNGR
TREES BLOWN DOWN ON A TRAILER.
&&
BRYANTLocal storm report, Jul 13, 3:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/12/2007 LAWRENCE MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN DOWN ON POWERLINES AROUND THE
MONTICELLO AREA.
&&
BRYANTLocal storm report, Jul 13, 3:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PRENTISS 31.60N 89.87W
07/12/2007 JEFFERSON DAVIS MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
PRENTISS AREA.
&&
BRYANTLocal storm report, Jul 13, 3:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SYLVARENA 32.01N 89.38W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SYLVARENA AREA.
&&
BRYANTLocal storm report, Jul 13, 3:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 13 SE FOREST 32.22N 89.32W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SOUTHEAST CORNER OF SCOTT COUNTY.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 73 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 23 min |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 51 min |
| Jul 13, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 44 min |
| Jul 13, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Jul 13, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 27 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 24 min |
| Jul 13, 1:39 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.